Alert archive / Texas / Tornado Warnings in 2005
Tornado Warning 22, NWS Amarillo, TX
NWS Amarillo, TX issued this tornado warning at Jul 6, 2005, 8:30 PM CDT for Hartley County, Texas. It was in force for 45 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2005, 8:30 PM CDT (01:30 UTC)
- Expired
- Jul 6, 2005, 9:15 PM CDT
- In force
- 45 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Hartley County, TX
The radar
The Amarillo radar (KAMA), 81 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 8:47 PM CDT | HAIL 1.75 | 2 N Channing, TX | NEAR RANCH RD 722 AND HWY 385 - GOLF BALL SIZED HAIL. |
| Jul 6, 8:52 PM CDT | TORNADO | 2 N Channing, TX | TORNADO STARTED AT 0852 AND ENDED AT 0853 PM...BRIEF TOUCHDOWN WITH DEBREE CLOUD. TORNADO REPORTED NEAR BOYS RANCH ROAD JUST NORTH OF CHANNING. |
| Jul 6, 8:52 PM CDT | TORNADO | 2 N Channing, TX | TORNADO STARTED AT 0852 AND ENDED AT 0853 PM...BRIEF TOUCHDOWN WITH DEBRIS CLOUD. TORNADO REPORTED NEAR BOYS RANCH ROAD JUST NORTH OF CHANNING. |
| Jul 6, 9:01 PM CDT | HAIL 1 | Channing, TX | |
| Jul 6, 9:02 PM CDT | HAIL 1 | Channing, TX | |
| Jul 6, 9:04 PM CDT | HAIL 2 | 5 E Channing, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 6, 2:05 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.5 hours before the alert went out and 302 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1722 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1307 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KAMA 070131 TORAMA TXC205-070215- /O.NEW.KAMA.TO.W.0022.050707T0130Z-050707T0215Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE AMARILLO TX 830 PM CDT WED JUL 6 2005 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * TORNADO WARNING FOR... SOUTHEASTERN HARTLEY COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 915 PM CDT * AT 825 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 8 MILES NORTH OF CHANNING...OR ABOUT 19 MILES WEST OF DUMAS...MOVING SOUTH AT 15 MPH. IN ADDITION...SPOTTERS HAVE REPORTED FUNNEL CLOUDS WITH THIS STORM. * THIS STORM IS HEADING TOWARDS THE COMMUNITY OF CHANNING IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3598 10217 3584 10236 3563 10240 3563 10217 $$ JORDAN
2 follow-up statements
000 WWUS54 KAMA 070151 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 850 PM CDT WED JUL 6 2005 TXC205-070215- /O.CON.KAMA.TO.W.0022.000000T0000Z-050707T0215Z/ HARTLEY TX- 850 PM CDT WED JUL 6 2005 ...A TORNADO WARNING CONTINUES UNTIL 915 PM CDT FOR SOUTHEASTERN HARTLEY COUNTY... AT 846 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM WITH STRONG ROTATION. THE CENTER OF ROATATION WAS LOCATED NEAR CHANNING...MOVING SOUTH AT 15 MPH. IN ADDITION...SPOTTERS REPORTED GOLFBALL SIZE HAIL JUST NORTH OF CHANNING ON HIGHWAY 385 AT 847 PM. DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER YOUR HEAD. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3598 10217 3584 10236 3563 10240 3563 10217 $$ JORDAN
000 WWUS54 KAMA 070159 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 858 PM CDT WED JUL 6 2005 TXC205-070215- /O.CON.KAMA.TO.W.0022.000000T0000Z-050707T0215Z/ HARTLEY TX- 858 PM CDT WED JUL 6 2005 ...A TORNADO WARNING CONTINUES UNTIL 915 PM CDT FOR SOUTHEASTERN HARTLEY COUNTY... AT 852 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A BRIEF TORNADO TOUCHDOWN 2 MILES NORTH OF CHANNING. DOPPLER RADAR CONTINUED TO INDICATE STRONG ROTATION WITH THIS STORM JUST EAST OF CHANNING...MOVING SOUTH AT 15 MPH. DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER YOUR HEAD. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3598 10217 3584 10236 3563 10240 3563 10217 $$ JORDAN
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Jul 6, 3:21 PM CDT, 5 hours 9 minutes earlier.
Area forecast discussion, Jul 6, 3:21 PM CDT, 5 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 321 PM CDT WED JUL 6 2005 .DISCUSSION... NEARLY FULL INSOLATION HAS ALLOWED THE AIRMASS OVER THE PANHANDLES TO BECOME MODERATELY UNSTABLE THIS AFTERNOON. THE USUAL TSTMS ARE DEVELOPING ALONG THE INTERSTATE 25 CORRIDOR IN NORTHEAST NEW MEXICO. THESE STORMS WILL LIKELY PUSH ACROSS THE NORTHWEST PANHANDLES WHERE SEVERE THUNDERSTORM WATCH NUMBER 612 HAS ALREADY BEEN POSTED. HEAVY RAIN...WIND AND HAIL LOOK TO BE THE PRIMARY THREATS. MEANWHILE... DECENT CU/TCU FIELD HAS DEVELOPED OVER OLDHAM...DEAF SMITH...POTTER AND RANDALL COUNTIES. WOULD NOT BE SURPRISED TO SEE FURTHER CONVECTIVE DEVELOPMENT OVER THIS AREA DURING THE NEXT FEW HOURS. UPPER AIR PATTERN DOES NOT CHANGE A WHOLE LOT FOR THE REMAINDER OF THE WEEK. HAVE NOT MADE ANY SIGNIFICANT CHANGES TO THE LATER PERIODS EXCEPT TO ADD POPS TO THE THURSDAY NIGHT PERIOD. THE WESTERN ZONES ARE FAVORED AGAIN BASED ON PROXIMITY TO THE MOUNTAINS WHERE TSTM INITIATION IS MORE LIKELY. PRIMARY CHALLENGE WILL BE TO SEE HOW THE REMNANTS OF DENNIS PLAY OUT. WE MAY SEE LARGE SCALE SUBSIDENCE ACROSS THIS PORTION OF THE HIGH PLAINS SO INHERITED DRY FORECAST STILL LOOKS PLAUSIBLE. SLATTERY && .AMA WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 13/02
Hazardous weather outlook, Jul 6, 3:13 PM CDT, 5 hours 17 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 313 PM CDT WED JUL 6 2005 OKZ001>003-TXZ001>020-071100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 313 PM CDT WED JUL 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE WESTERN OKLAHOMA PANHANDLE AND THE WESTERN TEXAS PANHANDLE UNTIL 10 PM CDT THIS EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON THROUGH TONIGHT ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES. THE COMBINATION OF DAYTIME HEATING...SUFFICIENT LOW LEVEL MOISTURE... AN UNSTABLE ATMOSPHERE...AND AN APPROACHING WEAK UPPER LEVEL LOW PRESSURE SYSTEM WILL RESULT IN THE DEVELOPMENT OF ANOTHER ROUND OF THUNDERSTORMS OVER THE HIGHER TERRAIN OF SOUTHEAST COLORADO AND NORTHEAST NEW MEXICO THIS AFTERNOON. THE THUNDERSTORMS ARE THEN EXPECTED TO MOVE SOUTHEAST INTO THE OKLAHOMA AND TEXAS PANHANDLES BEGINNING LATE THIS AFTERNOON AND CONTINUING THROUGH TONIGHT. A FEW OF THE STORMS MAY BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THURSDAY AFTERNOON AND EVENING ACROSS THE WESTERN HALF OF THE OKLAHOMA AND TEXAS PANHANDLES. THE SLIGHT RISK AREA IS GENERALLY ALONG AND WEST OF A LINE EXTENDING FROM GUYMON OKLAHOMA TO AMARILLO TEXAS. DAMAGING WINDS AND LARGE HAIL ARE EXPECTED TO BE THE PRIMARY THREATS. THERE WILL ALSO BE A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY EVENING AND AGAIN ON SATURDAY EVENING ACROSS THE OKLAHOMA AND TEXAS PANHANDLES. ANY STORMS THAT DO FORM ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE ACTIVATION LATE THIS AFTERNOON AND EVENING...AND AGAIN LATE THURSDAY AFTERNOON AND EVENING. ANDRADE
In the hours before
Local storm report, Jul 6, 8:14 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
814 PM CDT WED JUL 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM HAIL 12 W DUMAS 35.86N 102.18W
07/06/2005 1.00 INCH HARTLEY TX NWS EMPLOYEE
OFF DUTY NWS ERMPLOYEE REPORTED QUARTER HAIL AND A FEW
FUNNEL CLOUDS THAT HAVE LIFTED AND ARE NO LONGER VISIBLE.
BUT STORM IS ROTATING.
&&
JJBLocal storm report, Jul 6, 8:22 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
822 PM CDT WED JUL 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 PM HAIL 15 W DUMAS 35.86N 102.23W
07/06/2005 1.50 INCH HARTLEY TX NWS EMPLOYEE
&&
JJBThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 7:46 PM CDT | Severe Thunderstorm Warning | AMA | Hartley | 44 min |
| Jul 6, 8:02 PM CDT | Tornado Warning | AMA | Hartley | 28 min |
| Jul 6, 9:01 PM CDT | Tornado Warning | AMA | Oldham | 59 min |
| Jul 6, 10:00 PM CDT | Tornado Warning | AMA | Oldham | 45 min |
| Jul 6, 10:43 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith | 47 min |
| Jul 6, 10:45 PM CDT | Severe Thunderstorm Warning | AMA | Oldham | 30 min |
| Jul 6, 10:54 PM CDT | Tornado Warning | AMA | Deaf Smith | 40 min |
| Jul 6, 11:35 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith | 55 min |
| Jul 7, 12:36 AM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith | 40 min |
Nearby
Tornado Warnings in Texas, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.